MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC SOEHENDRA LITHOTRIPTOR HANDLE; LQC, LITHOTRIPTER, BILIARY MECHANICAL

WILSON-COOK MEDICAL INC SOEHENDRA LITHOTRIPTOR HANDLE; LQC, LITHOTRIPTER, BILIARY MECHANICAL
Model Number G21860
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
During an ercp in the duodenum and ductus choledochus, the physician used a cook soehendra lithotriptor handle.It was reported that the handle of the handle [device] broke off during the lithotripsy.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use states that the device is reusable as long as integrity of the device is intact."during cleaning, inspect integrity and function of device to determine advisability of reuse.If kinks, bends or breaks exist, do not use." the instructions for use also states: "reusability of device depends in a large part on care of device by user.Factors involved in prolonging life of this device include, but are not limited to: thorough cleaning following instructions included in this booklet." prior to distribution, all soehendra lithotriptor handles are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag.A lot number was not provided with the returned device.Our laboratory evaluation of the product said to be involved confirmed the report of "broken handle".The proximal portion of the stationary handle has broken off of the device with the small distal threaded portion of the stationary handle remaining screwed into the proximal bar.The device was returned with the latch in the lowered position.The central bar is able to rotate counterclockwise and is unable to rotate clockwise as designed.The spring wire holding down the latch appears intact.No portion of the device appears to be missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.A supplier meeting was held 27oct2022.Slight bending was noted in the distal bar during their visual inspection and the broken portion at the distal end of the handle was broken at an angle, both of these are indicative of deformation due to force being applied to the device.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the product said to be involved confirmed the report of "broken handle".A definitive cause for this observation could not be determined because the actual product handling conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.The instructions for use states that the device is reusable as long as integrity of the device is intact."during cleaning, inspect integrity and function of device to determine advisability of reuse.If kinks, bends or breaks exist, do not use." the instructions for use also states: "reusability of device depends in a large part on care of device by user.Factors involved in prolonging life of this device include, but are not limited to: thorough cleaning following instructions included in this booklet." prior to distribution, all soehendra lithotriptor handles are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
SOEHENDRA LITHOTRIPTOR HANDLE
Common Device Name
LQC, LITHOTRIPTER, BILIARY MECHANICAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key15575128
Report Number1037905-2022-00555
Device Sequence Number19532213
Product Code LQC
UDI-Device Identifier00827002218604
UDI-Public(01)00827002218604(17)230324(10)W4334190
Combination Product (Y/N)N
PMA/510(K) Number
K902170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2023
Device Model NumberG21860
Device Catalogue NumberSLH-1
Device Lot NumberW4334190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer10/14/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK TTCL-10 LITHOTRIPSY CABLE; ENDOSCOPE UNKNOWN MAKE AND MODEL
Patient SexUnknown